Doctors are issuing a stern warning this holiday season. It is not about getting hammered. It is not about stuffing your face with six pounds of foie gras. It is about Brussels sprouts. Last Christmas, a British man was hospitalized for eating too many of them, and this year, doctors are hoping to get the word out before it is too late: Brussels sprouts and blood thinner do not mix.
Now, Brussels sprouts are generally very good for you. They have omega-3 fatty acids, and lots of different vitamins. But one of those vitamins is vitamin K, which promotes blood clotting, which, in case your brain is slow from eating a lot for the last few days, is the opposite of blood thinning. So, if you are taking a blood thinner, as many people with heart problems are, too much vitamin K is not a good thing. Eat a lot of vitamin K while on blood thinner and fully expect that the vitamin K will tell your medication to go fuck itself. (Stinky cheese, coffee, and kale all have the same problem.)
For all you 8-year-olds out there reading this who are super stoked you don’t have to eat your Brussels sprouts: sorry. This warning is really only for people on serious medicine. So eat your vegetables and grow up and get really strong so that you too one day can be prescribed blood thinning medication and not have to eat your vegetables anymore.